Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 302, NWS Goodland, KS

July 8, 2016Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jul 8, 2016, 12:58 AM MDT for Yuma County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 12:58 AM MDT (06:58 UTC)
Expired
Jul 8, 2016, 1:45 AM MDT
In force
47 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

County Yuma County, CO

The radar

The Goodland radar (KGLD), 113 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 7.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
3096 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

927 
WUUS53 KGLD 080658
SVRGLD
COC125-080745-
/O.NEW.KGLD.SV.W.0302.160708T0658Z-160708T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1258 AM MDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL YUMA COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 145 AM MDT

* AT 1258 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH
  OF YUMA...MOVING NORTHEAST AT 35 MPH.

  HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  YUMA...ABARR AND HEARTSTRONG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4015 10256 3986 10255 3979 10279 3980 10280
      4000 10280 4000 10279 4015 10280 4028 10270
TIME...MOT...LOC 0658Z 216DEG 32KT 3994 10282 

HAIL...2.00IN
WIND...60MPH
 
$$

JRM
4 follow-up statements
467 
WWUS53 KGLD 080711
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
111 AM MDT FRI JUL 8 2016

COC125-080745-
/O.CON.KGLD.SV.W.0302.000000T0000Z-160708T0745Z/
YUMA CO-
111 AM MDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM MDT
FOR WEST CENTRAL YUMA COUNTY...

AT 111 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
YUMA...MOVING NORTHEAST AT 30 MPH.

HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
YUMA...ABARR AND HEARTSTRONG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4015 10256 3986 10255 3979 10279 3980 10280
      4000 10280 4000 10279 4006 10279 4022 10264
TIME...MOT...LOC 0711Z 219DEG 26KT 3999 10272 

HAIL...2.00IN
WIND...70MPH
 
$$

JRM
409 
WWUS53 KGLD 080719
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
119 AM MDT FRI JUL 8 2016

COC125-080745-
/O.CON.KGLD.SV.W.0302.000000T0000Z-160708T0745Z/
YUMA CO-
119 AM MDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM MDT
FOR WEST CENTRAL YUMA COUNTY...

AT 118 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
YUMA...MOVING NORTHEAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ABARR AND HEARTSTRONG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4009 10257 3986 10255 3979 10279 3980 10280
      4000 10280 4000 10279 4006 10266
TIME...MOT...LOC 0718Z 239DEG 18KT 3997 10269 

HAIL...1.50IN
WIND...70MPH
 
$$

JRM
503 
WWUS53 KGLD 080730
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
130 AM MDT FRI JUL 8 2016

COC125-080745-
/O.CON.KGLD.SV.W.0302.000000T0000Z-160708T0745Z/
YUMA CO-
130 AM MDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM MDT
FOR WEST CENTRAL YUMA COUNTY...

AT 130 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
YUMA...MOVING EAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ABARR AND HEARTSTRONG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4003 10257 3986 10255 3983 10273 3999 10278
TIME...MOT...LOC 0730Z 265DEG 14KT 3993 10263 

HAIL...1.50IN
WIND...60MPH
 
$$

JRM
120 
WWUS53 KGLD 080739
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
139 AM MDT FRI JUL 8 2016

COC125-080749-
/O.EXP.KGLD.SV.W.0302.000000T0000Z-160708T0745Z/
YUMA CO-
139 AM MDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL YUMA COUNTY WILL
EXPIRE AT 145 AM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4003 10257 3986 10255 3983 10273 3999 10278
TIME...MOT...LOC 0736Z 216DEG 32KT 3993 10263 

$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:53 PM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 7, 10:53 PM MDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1053 PM MDT THU JUL 7 2016

.UPDATE...
Issued at 1047 PM MDT Thu Jul 7 2016

Initial round of intense supercells has ended across much of the
cwa...however with large scale ascent increasing due to warm air
advection along periphery of h7 thermal ridge. Ascent will shift
east and weaken...but will have several hours of ascent. With new
storms already developing...and a fairly linear north limit to new
convection expect to see another round of storms overnight. Think
50-60 percent coverage looks good attm. Even taking elevated
parcels and adjusting shear profiles...elevated cape and shear
profiles will support severe weather through 09z.

UPDATE Issued at 530 PM MDT Thu Jul 7 2016

Cluster of strong thunderstorms currently diving south into the
cwa from the NE panhandle and moving into a more unstable and
sheared airmass. Short range CAM's really struggling with even
next hour forecast...with the experimental HRRR being the closest.
Think storms will make a push into portions of Kansas while mean
wind continues to advect them to the east. Another area of
congested CU apparent to the southeast of KLIC which may pose
another area for potential storm development before 02z. As WAA
develops tonight redevelopment or maintenance of storms appears
likely with best chances along and south of I70.

&&

.SHORT TERM...(This evening through Friday)
Issued at 238 PM MDT Thu Jul 7 2016

High dewpoints in the upper 60s and lower 70s have pooled across the
southeast portion of the forecast area in the vicinity of a pre-
frontal trough ahead of a cold front that is approaching the region.
The national analysis shows the front already in the forecast area,
but it appears the cooler and dryer air behind the front is further
to the north across southwest Nebraska.  A few storms are developing
in the vicinity of this front to the north of the forecast area this
afternoon.  The possibility exists for some of these storms to move
across the far northern and northeastern portions of the forecast
area from southwest Nebraska into north central Kansas this evening
and into the overnight hours as a weak short wave trough aloft moves
across Nebraska. Have currently kept pops low enough through the
afternoon and evening to only bring a brief mention of thunderstorms
to the extreme northeast corner around 00Z.

Begin to ramp up pops after midnight over the east central portion
of the forecast area.  This area will be in the vicinity of the
coldfront as it continues to push south into the forecast area
overnight and a weak short wave trough aloft moves east of the
Rockies and across western Kansas.  Additional short wave activity
moves east of the Rockies and across western Kansas through the day
on Friday as the front appears to stall out over southern Kansas and
extend back into central Colorado. Southeast upslope return flow
will bring mid 60 dewpoints back into the area by late Friday with
isolated thunderstorms early in the day becoming scattered across
mainly the southeast portions of the forecast area by late in the
day on Friday.

.LONG TERM...(Friday night through Thursday)
Issued at 238 PM MDT Thu Jul 7 2016

For the extended period there will be a ridge that sits over the CWA
Friday night into Sunday afternoon. After that a trough begins to
move towards the area Sunday evening and impacts the CWA through
Tuesday; but there are some differences between the GFS and European
starting Tuesday (will see which one plays out correctly). Come late
Wednesday into Thursday the models are different in their upper
level flow, so confidence is very low which one is accurate at this
time.

Model runs have differed from yesterday in regards with keeping
Friday and Saturday similar on intensity of storm/precipitation
chances. Current model runs definitely have Friday with a stronger
storm potential and have decreased Saturday's chances a little more
(but Saturday still could see precipitation). Friday has a shortwave
and frontal boundary that moves over the region in the late
afternoon/evening. CAPEs are around 2000-3000 J/kg, 850-500 mb lapse
rates are 7+ C/km and bulk shear is up to 50 kts. Saturday has
another shortwave but it is currently showing to move more south of
the region. So best chances for storms/precipitation will be in the
southern portions of the CWA.

Sunday will be dry during the day but the evening could see some
precipitation around 00z. This is due to the trough moving towards
the CWA, so southwest flow will bring up moisture from the southern
states and another shortwave moves through the upper level flow. As
of current model runs, the CAPE and bulk shear values are not
impressive, so this could possibly be a weak storm/precipitation
event.

Monday is the last day in the extended where the models are in fairly
good agreement. There are some differences in the broadness and exact
placement of the low pressure, but for the most part they agree. As
the trough moves north of the CWA a frontal boundary and shortwave
will sweep across the region and bring with it storm/precipitation
chances in the evening and overnight hours; primarily in the eastern
side of the CWA. CAPES are weak but bulk shear is around 40-50 kts.

Tuesday and Wednesday are the days where the models take fairly
different routes. So confidence is low on what will occur. Will
include slight PoPs each day in a few area due to the large
discrepancies between the models. The GFS keeps each day dry but the
European brings precipitation each evening. So right now it could go
either way.

Thursday, even though the models still disagree in upper level flow
both have precipitation chances in the late afternoon. Again
confidence is very low with what will actually occur.

Temperatures will be in low to mid 90s each day, with a slight
decrease Tuesday in the lower 90s as the low pressure impacts the
region.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 530 PM MDT Thu Jul 7 2016

FOR 00z TAFS...Potential exists for thunderstorms to impact TAF
locations prior to 06z...but large degree of uncertainty at the
moment makes putting a prevailing or vicinity group into difficult
except for straight interpolating current storms motion. VFR
conditions will prevail...but will monitor potential for period of
fog around sunrise at KGLD. For now...probabilities indicate this
scenario is unlikely but worth keeping an eye on.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JRM
SHORT TERM...LOCKHART
LONG TERM...CLT
AVIATION...JRM
Hazardous weather outlook, Jul 7, 10:42 AM MDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1042 AM MDT THU JUL 7 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081645-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1042 AM MDT THU JUL 7 2016 /1142 AM CDT THU JUL 7 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING NORTH OF INTERSTATE 70. A FEW STRONG TO MARGINALLY SEVERE
THUNDERSTORMS COULD DEVELOP WITH HAIL AS LARGE AS QUARTERS AND
WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN UNSETTLED PATTERN REMAINS IN PLACE THROUGH FRIDAY AND SATURDAY
WITH SEVERAL WEAK DISTURBANCES PASSING OVER THE CENTRAL HIGH
PLAINS REGION. SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE POSSIBLE WITH A FEW STRONG TO SEVERE
THUNDERSTORMS PRODUCING LARGE HAIL, DAMAGING WINDS, AND LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 7, 9:38 PM MDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
938 PM MDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             11 SSE OAKLEY           38.98N 100.78W
07/07/2016  M4.00 INCH       GOVE               KS   TRAINED SPOTTER

            MEASURED SIZE WAS 3.75 INCHES.

&&

TLYNCH
Special weather statement, Jul 7, 10:23 PM MDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1123 PM CDT THU JUL 7 2016

KSZ028-080445-
LOGAN KS-
1123 PM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN COUNTY UNTIL
1145 PM CDT...

AT 1122 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF WINONA...OR 19 MILES SOUTH OF BREWSTER...MOVING EAST AT
30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINONA.

LAT...LON 3900 10148 3913 10148 3913 10118 3897 10120
TIME...MOT...LOC 0422Z 270DEG 27KT 3908 10143

DLF
Special weather statement, Jul 7, 10:40 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1040 PM MDT THU JUL 7 2016

COZ091-080500-
KIT CARSON COUNTY CO-
1040 PM MDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KIT CARSON COUNTY UNTIL
1100 PM MDT...

AT 1039 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF STRATTON...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN KIT CARSON
COUNTY.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 193 AND 206...AND NEAR
MILE MARKER 211.

LAT...LON 3936 10310 3956 10311 3957 10214 3937 10212
TIME...MOT...LOC 0439Z 258DEG 17KT 3946 10257

DLF
Special weather statement, Jul 7, 11:00 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1100 PM MDT THU JUL 7 2016

COZ091-080515-
KIT CARSON COUNTY CO-
1100 PM MDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIT CARSON COUNTY UNTIL
1115 PM MDT...

AT 1100 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF FLAGLER...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLAGLER AND SEIBERT.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 390 AND
411.

LAT...LON 3947 10291 3919 10268 3908 10313 3925 10316
      3927 10316
TIME...MOT...LOC 0500Z 234DEG 26KT 3925 10302

JRM
Special weather statement, Jul 7, 11:26 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1126 PM MDT THU JUL 7 2016

COZ091-080545-
KIT CARSON COUNTY CO-
1126 PM MDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KIT CARSON COUNTY UNTIL
1145 PM MDT...

AT 1126 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF COPE TO 7 MILES
NORTHWEST OF KANORADO. MOVEMENT WAS EAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN KIT
CARSON COUNTY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 446 AND 450.
 HIGHWAY 385 BETWEEN MILE MARKERS 191 AND 206...AND NEAR MILE MARKER
211.

LAT...LON 3957 10314 3957 10306 3956 10263 3956 10206
      3931 10205 3946 10314
TIME...MOT...LOC 0526Z 279DEG 37KT 3955 10292 3942 10212

JRM
Special weather statement, Jul 8, 12:05 AM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1205 AM MDT FRI JUL 8 2016

COZ091-080630-
KIT CARSON COUNTY CO-
1205 AM MDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY
UNTIL 1230 AM MDT...

AT 1205 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF VONA...OR 14 MILES NORTHEAST OF SEIBERT...MOVING EAST
AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN KIT
CARSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3957 10315 3957 10265 3956 10245 3934 10255
      3943 10315
TIME...MOT...LOC 0605Z 270DEG 46KT 3948 10275

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:02 PM MDTSpecial Weather StatementGLDKit Carson13 min
Jul 7, 7:21 PM MDTSpecial Weather StatementGLDKit Carson24 min
Jul 7, 10:40 PM MDTSpecial Weather StatementGLDKit Carson20 min
Jul 7, 11:00 PM MDTSpecial Weather StatementGLDKit Carson15 min
Jul 7, 11:09 PM MDTSevere Thunderstorm WarningGLDKit Carson26 min
Jul 7, 11:15 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson45 min
Jul 7, 11:26 PM MDTSpecial Weather StatementGLDKit Carson19 min
Jul 7, 11:49 PM MDTSevere Thunderstorm WarningGLDCheyenne41 min
Jul 8, 12:05 AM MDTSpecial Weather StatementGLDKit Carson25 min
Jul 8, 12:16 AM MDTFlash Flood WarningGLDKit Carson4 hr
Jul 8, 12:26 AM MDTSevere Thunderstorm WarningGLDCheyenne49 min
Jul 8, 12:37 AM MDTSevere Thunderstorm WarningGLDKit Carson38 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.